I didn't have ANY of the side-effects expressed by the women on these forums. In fact, I recommend it to all of my friends. I did not have any weight loss or gain, no depression, no abnormal facial hair growth, no pains or aches. I've had one side-effect: my period comes about once every 3-4 months and it's very light. Admitted, this does sometimes freak me out because I realize I won't have an warning should I get pregnant, but I expected and am indeed glad of this side-effect. I think a lot of the women on this forum are that small minority that do experience side effects (just as there are women with adverse reactions to any birth control out there) and so because they're having side effects they are out there looking for information and posting their stories.
I don't know what the side-effects for me will be when I get the Mirena out, but so far it's been an investment I would recommend to other women.